Istituto di Scienza e Tecnologie dell'Informazione     
Bortolussi L., Lanciani R. Stochastic approximation of global reachability probabilities of Markov population models. In: EPEW 2014 - Computer Performance Engineering. 11th European Workshop (Florence, Italy, 11-12 September 2014). Proceedings, pp. 224 - 239. András Horváth, Katinka Wolter (eds.). (Lecture Notes in Computer Science, vol. 8721). Springer, 2014.
Complex computer systems, from peer-to-peer networks to the spreading of computer virus epidemics, can often be described as Markovian models of large populations of interacting agents. Many properties of such systems can be rephrased as the computation of time bounded reachability probabilities. However, large population models suffer severely from state space explosion, hence a direct computation of these probabilities is often unfeasible. In this paper we present some results in estimating these probabilities using ideas borrowed from Fluid and Central Limit approximations. We consider also an empirical improvement of the basic method leveraging higher order stochastic approximations. Results are illustrated on a peer-to-peer example.
URL: http://dx.doi.org/10.1007/978-3-319-10885-8_16
DOI: 10.1007/978-3-319-10885-8_16
Subject Stochastic Approximation
Reachability Probability
Markov Population Models
I.6.4 Model Validation and Analysis

Icona documento 1) Download Document PDF
Icona documento 2) Download Document PDF

Icona documento Open access Icona documento Restricted Icona documento Private


Per ulteriori informazioni, contattare: Librarian http://puma.isti.cnr.it

Valid HTML 4.0 Transitional